The Annals of Probability

Stochastic Partial Ordering

T. Kamae and U. Krengel

Full-text: Open access

Abstract

A probability measure $P$ on a partially ordered Polish space $E$ is called stochastically smaller than $Q$ (notation: $P \leqslant Q$) if $\int f dP \leqslant \int f dQ$ holds for all bounded increasing measurable $f$. We investigate the question when for a stochastically increasing family $\{P_t, t \in \mathbb{R}\}$ there exists an increasing process $\{X_t, t \in \mathbb{R}\}$ with 1-dimensional marginal distributions $P_t$. A sufficient condition, satisfied, e.g., for $E = \mathbb{R}^\mathbf{N}$, for compact $E$ and for spaces $E$ of Lipschitz-functions, is the compactness of all intervals $\{z \in E: x \leqslant z \leqslant y\}$; but for general countable $E$ such an increasing $E$-valued process $\{X_t\}$ need not exist.

Article information

Source
Ann. Probab., Volume 6, Number 6 (1978), 1044-1049.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176995392

Digital Object Identifier
doi:10.1214/aop/1176995392

Mathematical Reviews number (MathSciNet)
MR512419

Zentralblatt MATH identifier
0392.60012

JSTOR
links.jstor.org

Subjects
Primary: 60B99: None of the above, but in this section
Secondary: 60G99: None of the above, but in this section

Keywords
Stochastic partial ordering increasing processes

Citation

Kamae, T.; Krengel, U. Stochastic Partial Ordering. Ann. Probab. 6 (1978), no. 6, 1044--1049. doi:10.1214/aop/1176995392. https://projecteuclid.org/euclid.aop/1176995392


Export citation